Alert archive / Mississippi / Heat Advisories in 2021

Heat Advisory 12, NWS Memphis, TN

August 21, 2021Lee County, Phillips County, St. Francis County, Arkansas; 4 counties in Mississippi

NWS Memphis, TN issued this heat advisory at Aug 21, 2021, 3:01 PM CDT for Lee County, Phillips County, St. Francis County, Arkansas; 4 counties in Mississippi. It took effect at Aug 22, 2021, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 21, 2021, 3:01 PM CDT (20:01 UTC)
In effect from
Aug 22, 2021, 12:00 PM CDT
Expired
Aug 22, 2021, 7:50 PM CDT
In force
8 hr
Issued by
NWS Memphis, TN

Counties Lee County, AR, Phillips County, AR, St. Francis County, AR, Coahoma County, MS, Quitman County, MS, Tallahatchie County, MS, Tunica County, MS

The radar

The Memphis radar (KNQA), 115 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1244 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1244 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1032 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

895 
WWUS74 KMEG 212001
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
301 PM CDT Sat Aug 21 2021

ARZ048-049-058-MSZ007-010-011-020-220415-
/O.NEW.KMEG.HT.Y.0012.210822T1700Z-210823T0100Z/
/O.CON.KMEG.HT.Y.0011.000000T0000Z-210822T0100Z/
St. Francis-Lee AR-Phillips-Tunica-Coahoma-Quitman-Tallahatchie-
Including the cities of Forrest City, Marianna, Helena, 
West Helena, Tunica, Clarksdale, Marks, and Charleston
301 PM CDT Sat Aug 21 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT SUNDAY...

* WHAT...Heat index values up to 110 expected.

* WHERE...In Mississippi, Tunica, Coahoma, Quitman and 
  Tallahatchie Counties. In Arkansas, St. Francis, Lee AR and 
  Phillips Counties.

* WHEN...Until 8 PM CDT this evening and again from noon to 8 PM 
  CDT Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
5 follow-up statements
980 
WWUS74 KMEG 220051
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
751 PM CDT Sat Aug 21 2021

ARZ048-049-058-MSZ007-010-011-020-220900-
/O.CAN.KMEG.HT.Y.0011.000000T0000Z-210822T0100Z/
/O.CON.KMEG.HT.Y.0012.210822T1700Z-210823T0100Z/
St. Francis-Lee AR-Phillips-Tunica-Coahoma-Quitman-Tallahatchie-
Including the cities of Forrest City, Marianna, Helena, 
West Helena, Tunica, Clarksdale, Marks, and Charleston
751 PM CDT Sat Aug 21 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT SUNDAY...
...HEAT ADVISORY WILL BE ALLOWED TO EXPIRE AT 8PM THIS EVENING...

* WHAT...Heat index values up to 110 expected.

* WHERE...In Mississippi, Tallahatchie, Quitman, Coahoma and 
  Tunica Counties. In Arkansas, Lee AR, St. Francis and Phillips 
  Counties.

* WHEN...From noon to 8 PM CDT Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

&&

$$
296 
WWUS74 KMEG 220318
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1018 PM CDT Sat Aug 21 2021

ARZ048-049-058-MSZ007-010-011-020-221130-
/O.CON.KMEG.HT.Y.0012.210822T1700Z-210823T0100Z/
St. Francis-Lee AR-Phillips-Tunica-Coahoma-Quitman-Tallahatchie-
Including the cities of Forrest City, Marianna, Helena, 
West Helena, Tunica, Clarksdale, Marks, and Charleston
1018 PM CDT Sat Aug 21 2021

...HEAT ADVISORY IS IN EFFECT FROM NOON TO 8 PM CDT SUNDAY...

* WHAT...Heat index values up to 110 expected.

* WHERE...In Mississippi, Tallahatchie, Quitman, Coahoma and 
  Tunica Counties. In Arkansas, Lee AR, St. Francis and Phillips 
  Counties.

* WHEN...From noon to 8 PM CDT Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

&&

$$
344 
WWUS74 KMEG 220756
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
256 AM CDT Sun Aug 22 2021

ARZ048-049-058-MSZ007-010-011-020-222100-
/O.CON.KMEG.HT.Y.0012.210822T1700Z-210823T0100Z/
St. Francis-Lee AR-Phillips-Tunica-Coahoma-Quitman-Tallahatchie-
Including the cities of Forrest City, Marianna, Helena, 
West Helena, Tunica, Clarksdale, Marks, and Charleston
256 AM CDT Sun Aug 22 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...

* WHAT...Heat index values 105 to 109 expected.

* WHERE...In Mississippi, Tallahatchie, Quitman, Coahoma and 
  Tunica Counties. In Arkansas, Lee AR, St. Francis and Phillips 
  Counties.

* WHEN...From noon to 8 PM CDT today.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air-conditioned environments. Anyone 
overcome by heat should be moved to a cool and shaded location. 
Heat stroke is an emergency! Call 9 1 1.

&&

$$

MJ
936 
WWUS74 KMEG 222008
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
308 PM CDT Sun Aug 22 2021

ARZ058-MSZ010-011-020-230915-
/O.NEW.KMEG.EH.W.0004.210823T1600Z-210824T0100Z/
/O.CON.KMEG.HT.Y.0012.000000T0000Z-210823T0100Z/
Phillips-Coahoma-Quitman-Tallahatchie-
Including the cities of Helena, West Helena, Clarksdale, Marks, 
and Charleston
308 PM CDT Sun Aug 22 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM TO 8 PM CDT
MONDAY...

* WHAT...For the Excessive Heat Warning, dangerously hot
  conditions with heat index values up to 113 expected. 

* WHERE...In Mississippi, Coahoma, Quitman and Tallahatchie 
  Counties. In Arkansas, Phillips County.

* WHEN...The Heat Advisory remains in effect through 8 PM CDT this
  evening. For the Excessive Heat Warning, from 11 AM to 8 PM CDT
  Monday. 

* IMPACTS...Extreme heat and humidity will significantly 
  increase the potential for heat related illnesses, 
  particularly for those working or participating in outdoor 
  activities.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

ARZ048-049-MSZ007-230915-
/O.NEW.KMEG.HT.Y.0013.210823T1600Z-210824T0100Z/
/O.CON.KMEG.HT.Y.0012.000000T0000Z-210823T0100Z/
St. Francis-Lee AR-Tunica-
Including the cities of Forrest City, Marianna, and Tunica
308 PM CDT Sun Aug 22 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM CDT MONDAY...

* WHAT...Heat index values up to 110 expected.

* WHERE...In Mississippi, Tunica County. In Arkansas, St. 
  Francis and Lee AR Counties.

* WHEN...Through 8 PM CDT this evening, and again from 11 AM to 8
  PM CDT Monday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

ARZ009-018-026>028-035-036-MOZ113-115-MSZ001-008-012-TNZ001-002-
019-048-049-088-230915-
/O.NEW.KMEG.HT.Y.0013.210823T1600Z-210824T0100Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
Dunklin-Pemiscot-DeSoto-Tate-Panola-Lake-Obion-Dyer-Lauderdale-
Tipton-Shelby-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Kennett, 
Caruthersville, Southaven, Olive Branch, Senatobia, Batesville, 
Tiptonville, Union City, Dyersburg, Ripley TN, Covington, 
Bartlett, Germantown, Collierville, Memphis, and Millington
308 PM CDT Sun Aug 22 2021

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM CDT MONDAY...

* WHAT...Heat index values up to 108 expected.

* WHERE...Portions of North Mississippi, West Tennessee, East 
  Arkansas and Southeast Missouri.

* WHEN...From 11 AM to 8 PM CDT Monday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
195 
WWUS74 KMEG 230050
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
750 PM CDT Sun Aug 22 2021

ARZ058-MSZ010-011-020-230900-
/O.CAN.KMEG.HT.Y.0012.000000T0000Z-210823T0100Z/
/O.CON.KMEG.EH.W.0004.210823T1600Z-210824T0100Z/
Phillips-Coahoma-Quitman-Tallahatchie-
Including the cities of Helena, West Helena, Clarksdale, Marks, 
and Charleston
750 PM CDT Sun Aug 22 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM
CDT MONDAY...
...THE HEAT ADVISORY FOR TODAY WILL BE ALLOWED TO EXPIRE ON TIME
AT 8 PM...

* WHAT...For the Excessive Heat Warning, dangerously hot 
  conditions with heat index values up to 113 expected.

* WHERE...In Mississippi, Quitman, Tallahatchie and Coahoma 
  Counties. In Arkansas, Phillips County.

* WHEN...From 11 AM to 8 PM CDT Monday.

* IMPACTS...Extreme heat and humidity will significantly 
  increase the potential for heat related illnesses, 
  particularly for those working or participating in outdoor 
  activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

&&

$$

ARZ048-049-MSZ007-230900-
/O.CAN.KMEG.HT.Y.0012.000000T0000Z-210823T0100Z/
/O.CON.KMEG.HT.Y.0013.210823T1600Z-210824T0100Z/
St. Francis-Lee AR-Tunica-
Including the cities of Forrest City, Marianna, and Tunica
750 PM CDT Sun Aug 22 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT
MONDAY...
...THE HEAT ADVISORY FOR TODAY WILL BE ALLOWED TO EXPIRE ON TIME
AT 8 PM....

* WHAT...Heat index values up to 110 expected.

* WHERE...In Mississippi, Tunica County. In Arkansas, Lee AR and 
  St. Francis Counties.

* WHEN...From 11 AM to 8 PM CDT Monday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

&&

$$

ARZ009-018-026>028-035-036-MOZ113-115-MSZ001-008-012-TNZ001-002-
019-048-049-088-230900-
/O.CON.KMEG.HT.Y.0013.210823T1600Z-210824T0100Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
Dunklin-Pemiscot-DeSoto-Tate-Panola-Lake-Obion-Dyer-Lauderdale-
Tipton-Shelby-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Kennett, 
Caruthersville, Southaven, Olive Branch, Senatobia, Batesville, 
Tiptonville, Union City, Dyersburg, Ripley TN, Covington, 
Bartlett, Germantown, Collierville, Memphis, and Millington
750 PM CDT Sun Aug 22 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT
MONDAY...

* WHAT...Heat index values up to 108 expected.

* WHERE...Portions of North Mississippi, West Tennessee, East 
  Arkansas and Southeast Missouri.

* WHEN...From 11 AM to 8 PM CDT Monday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this heat advisory went out at Aug 21, 12:46 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Aug 21, 12:46 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1246 PM CDT Sat Aug 21 2021

.UPDATE...
Updated to include 18Z Aviation Discussion.

&&
.PREV DISCUSSION... /issued 659 AM CDT Sat Aug 21 2021/

UPDATE...
Updated for 12Z Aviation Forecast Discussion below.

PREV DISCUSSION... /issued 339 AM CDT Sat Aug 21 2021/

DISCUSSION...
Today looks to be the last day of significant rainfall potential
for a while. A synoptic pattern chance is already underway with
the subtropical ridge building over the Lower MS Valley. This
ridge will become the dominant feature over the central CONUS by
tomorrow, keeping the impressive cyclones near the US/Canadian
border well to our north. This will usher in drier and hotter
conditions through early next week.

The moist, tropical air mass over the region will persist through
today with precipitable water remaining over 2.1" in most areas.
Instability will be slightly higher today and it looks like some
dry air aloft may be trying to work into the area this afternoon.
Deep-layer shear remains quite weak at <20 kts which should cause
the approaching MCS over MO to lose steam as the outflow races out
ahead. Even with this activity weakening, the outflow boundary it
produces will be a focus for diurnal development. The strongest
storms could result in an isolated damaging wind potential as
highlighted in the SPC Day 1 Outlook though organization may be
dependent on a cold pool developing. The latest CAMS indicate the
potential for redevelopment behind the initial convection from
this morning so we could see two waves today. Thus, PoPs will
remain in the forecast into tonight, gradually ending this
evening. Locally heavy rainfall will remain a possibility
through this time.

The other concern for today is the heat/humidity. Heat indices
are forecast to top 105F this afternoon in the delta counties to
the southwest of the Memphis metro area. While convection adds an
extra layer of uncertainty in reaching criteria, confidence is
high enough to support a Heat Advisory. If storms do not develop
as currently expected, it's not out of the question that the
advisory could need to be expanded somewhat.

The ridge will be the main player tomorrow through midweek,
limiting rain chances and pushing temperatures into the mid 90s.
The wet period we've been in this week is setting the stage for
some uncomfortable conditions over the next several days.
Evapotranspiration should enhance boundary layer moisture, keeping
dewpoints in the mid (or even upper) 70s through midweek,
resulting in widespread heat indices between 105-110F. Some areas
could see slightly higher heat index values. Thus, Heat Advisories
are likely for all or most of the Mid-South over the next several
days. Isolated thunderstorm chances will likely remain confined
to northeast MS or parts of west TN Sunday with generally dry
weather anticipated Monday through early Wednesday.

The subtropical ridge begins to weekend during the latter half of
the week as a fairly strong trough digs across the Pacific
Northwest into the Northern Rockies. During this time, the
medium range deterministic models are moving a weak, upper-level
trough westward into the Carolinas. These solutions vary widely in
how the steering flow will direct this system but the weakening
ridge will signal temperatures moderating back to climatology and
rain chances increasing to at least 20-30% each day Thursday into
the weekend.

MJ

&&

.AVIATION...
18Z TAFs

Thunderstorm location and timing continues to be a challenge in
the 18Z TAF set and have opted for VCTS mention for now unless
short term trends suggest otherwise. Any afternoon convection is
anticipated to gradually diminish towards late evening. Patchy fog
will be possible late tonight at MKL,JBR,TUP with light south
winds becoming north tonight.

CJC

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 8 PM CDT this evening for Lee AR-Phillips-
     St. Francis.

MO...None.
MS...Heat Advisory until 8 PM CDT this evening for Coahoma-Quitman-
     Tallahatchie-Tunica.

TN...None.
&&
Hazardous weather outlook, Aug 21, 4:02 AM CDT, 10 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
402 AM CDT Sat Aug 21 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-221100-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
402 AM CDT Sat Aug 21 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Locally heavy rainfall is possible across the Mid-South today.
Flash flooding will be possible, especially in urban and other
poor drainage areas.

Heat index values are forecast to top 105 degrees across portions
of the Mississippi and Arkansas delta. This will increase the risk
of heat-related illness. A Heat Advisory is in effect through 8 PM
today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Hot and humid conditions will prevail across the Mid-South Sunday
through the middle of next week. Heat index values are forecast
to reach or exceed 105 degrees in many areas. Heat Advisories will
likely be needed during this period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

MJ

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 3:30 AM CDTHeat AdvisoryMEGLee, Phillips, St. Francis16 hr
Aug 21, 1:05 PM CDTAreal Flood AdvisoryMEGPrentiss, Tishomingo115 min
Aug 21, 6:12 PM CDTTornado Warning Tornado observedMEGTishomingo27 min
Aug 21, 6:16 PM CDTAreal Flood AdvisoryMEGTishomingo3 hr

Nearby

Heat Advisories in Mississippi, 2021Heat Advisories in Arkansas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.